Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Aug 11, 2001, 12:55 PM EDT for Berks County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2001, 12:55 PM EDT (16:55 UTC)
- Expired
- Aug 11, 2001, 3:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
County Berks County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPHI 111656 FFWPHI PAC011-111945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1255 PM EDT SAT AUG 11 2001 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHEASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA * UNTIL 345 PM EDT. * AT 1250 PM EDT...WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA. HOWEVER...THE MANATAWNY CREEK IN SPANGSVILLE CURRENTLY HAS A STAGE OF 6.09 FEET WHICH IS ABOVE THE FLOOD STAGE OF 6 FEET. ADDITIONAL RUNOFF FROM THE HEAVY RAINFALL EARLIER TODAY WILL CAUSE THE MANATAWNY CREEK TO CONTINUE TO RISE. THE CREEK IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE AFTERNOON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. DO NOT DRIVE CARS AROUND BARRICADES OR THROUGH FLOODED AREAS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 4044 7557 4016 7589 4031 7610 4058 7578 JAQ/TFG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:30 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 11, 9:30 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 930 AM EDT SAT AUG 11 2001 WE/VE BROKEN THE HEAT...BUT HAVE OBVIOUSLY NOT BROKEN THE HUMIDITY. THIS IS OBVIOUS BASED ON THE MRNG SOUNDGS WITH PWATS AOA 2 OR JUST STEPPING OUT THE DOOR. THE 06Z AVN SEEMS TO BE HANDLG THE CONVECTION BETTER THAN THE LATEST MESOETA ALONG OUR SERN ZNS. THEY SUG THE NEXT ROUND OF MORE WDSPRD PCPN SHLD OCR TNGT VS TAFTN FOR THE MESOETA. SFC LO STILL W OF THE APLCHNS...SO THIS DOES LOOK BETTER. WE/LL KEEP CHC POPS FOR TAFTN...BUT WITH PWATS AOA 2 INCHES AND FSCTD HODOGRAPHS SHOWING LGT WINDS ALF...WE/LL ISSUE A SPS - HVY RAINFALL PTNL STATEMENT. ERN ATLC COUNTY ALRDY INNUNDATED WITH BTWN 5 TO 6 INCHES OF RAIN THIS MRNG WITH NUMEROUS ROADS FLOODED. PREV AFD.......................................................... THE HEAT BUSTER MOVD THRU THE AREA ABT AS FCSTD. TRW BROKE BACK OF HEAT WAVE FRI AFTN MOST AREAS. CD FNT A BIT SLUGGISH THIS MRNG...APPEARING TO BE JUST WORKED ITS WAY INTO THE POCONOS...AS EVIDENCED BY LWR DWPTS. FURTHER S DEWPTS STILL IN L-M 70S. FNT WL SLOWLY SAG S BUT PROB NOT MAKE IF MUCH FURTHER S...HANGING UP SOMEWHERE FRM NRN OR NE NJ BACK TO NR OR JUST S OF LEHI VLY AND OR ARND MID TO LWR SUS VLY. PLNTY OF MSTR TO LURK ARND AND XPCT BOUTS OF RW AND TRW ACRS FA THIS WEEKEND. TIMING WL BE DIFFICULT...AS IT WL DEPEND ON IMPULSES THAT WL RIDE UP ALNG THE FNT. WL MAKE CURNT FCST ON CHC PRECIP SIDE TDA...BECMG LIKELY TNGT WITH LIKELY INTO SUN. INDICATIONS ARE THAT FNT WL SLOWLY SAG S SUN NGT AND MON...FINALLY CLRNG XTRM SE PTNS OF FCST AREA LATER MON NGT OR ERLY TUE. AS FOR RELIEF...S OF FNT...TEMPS WL NOT MAKE IT INTO THE 90S AS THIS PAST WEEK BUT WL STAY IN THE 80S...HOWEVER HUMIDITIES WL BE QUITE HI AND MAKE IT FEEL VERY CLOSE. N OF FNT...SLITELY LWR DEWPTS MAY MAKE IT FEEL A BIT MORE COMFORTABLE...WHENEVER IT WONT BE RAINING. FCSTID = 14 MPO 79 67 79 63 / 30 60 40 30 ABE 80 68 82 66 / 40 60 40 30 RDG 80 68 82 66 / 40 60 40 30 PHL 82 71 84 71 / 40 60 60 50 12N 79 67 79 63 / 30 60 40 30 SMQ 80 70 82 67 / 40 60 60 50 TTN 83 71 83 71 / 40 60 60 50 MIV 83 72 83 72 / 40 60 60 50 ACY 82 72 82 71 / 40 60 60 50 ILG 82 71 84 71 / 40 60 60 50 DOV 83 72 83 72 / 40 60 60 50 GED 83 72 83 72 / 40 60 60 50 ESN 83 72 83 72 / 40 60 60 50 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. TFG
In the hours before
Special weather statement, Aug 11, 7:15 AM EDT, 5 hours 40 minutes before
NJZ019>026-111400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 715 AM EDT SAT AUG 11 2001 ...POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTHEASTERN NEW JERSEY... SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A STALLED FRONTAL BOUNDARY WILL CONTINUE TO MOVE NORTHEAST ACROSS PORTIONS OF CUMBERLAND...CAPE MAY...ATLANTIC...SOUTHERN OCEAN...AND SOUTHEASTERN BURLINGTON COUNTY THROUGH THE MORNING HOURS. RAINFALL TOTALS IN PORTIONS OF ATLANTIC COUNTY HAVE ALREADY EXCEEDED 3 INCHES...MAINLY NORTHWEST OF SOMERS POINT...LINWOOD...AND PLEASANTVILLE. ADDITIONAL RAINFALL MAY RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS FLOODING IN AREAS OF POOR DRAINAGE. TUNE TO NOAA WEATHER OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST INFORMATION. ADDITIONAL WEATHER INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI (IN LOWER CASE). JAQ
Special weather statement, Aug 11, 9:55 AM EDT, 3 hours before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-120000- SPECIAL WEATHER STATEMENT - HEAVY RAIN OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 955 AM EDT SAT AUG 11 2001 ...VERY HEAVY RAIN LIKELY THROUGH TONIGHT... THE FRONTAL BOUNDARY THAT BROKE THE BACK OF THE HEAT WAVE HAS STALLED OVER THE REGION. WHILE THIS HAS ENDED THE OPPRESSIVE HEAT...IT HAS NOT CLEARED THE HUMID AIR MASS THAT REMAINS DRAPED OVER THE REGION. THE AIR MASS IS EXTREMELY HUMID AND UNSTABLE. BREAKS ARE APPEARING IN THE OVERCAST OVER MARYLAND AND NORTHERN VIRGINIA. THIS IS NOT GOOD NEWS BECAUSE IT INCREASES THE POTENTIAL FOR STRONGER THUNDERSTORMS WITH EVEN HEAVIER RAIN THIS AFTERNOON. THE GREATEST THREAT FOR THE HEAVIEST RAIN SHOULD BE FROM THE PHILADELPHIA METROPOLITAN AREA AND CENTRAL NEW JERSEY SOUTHWARD INTO THE DELMARVA REGION. A LOW PRESSURE SYSTEM RIDING ALONG THE FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH THE REGION TONIGHT. WHILE THE RISK FOR SEVERE THUNDERSTORMS APPEAR LOW FOR THIS AFTERNOON AND NIGHT...THE RISK FOR TORRENTIAL DOWNPOURS IS HIGH. THUNDERSTORMS WITH HEAVY RAIN COULD EASILY PRODUCE RAINFALL AMOUNTS OF AN INCH TO TWO WITHIN AN HOUR WITH UP TO FOUR INCHES OF RAIN POSSIBLE IN ISOLATED AREAS. A SIMILAR STORM THIS MORNING DROPPED BETWEEN 5 AND 6 INCHES OF RAIN ACROSS EASTERN ATLANTIC COUNTY WITHIN A THREE HOUR PERIOD. PRIOR TO THIS WEEKEND IT HAS BEEN EXTREMELY DRY AND THIS DOES BODE WELL FOR THE LARGER STREAMS AND RIVERS. NEVERTHELESS...THE HEAVY RAIN WILL CAUSE SOME POOR DRAINAGE AND LOW LYING AREA FLOODING AND POSSIBLY CAUSE SOME SMALLER CREEKS TO EXCEED THEIR BANKS. PLEASE BE WARY FOR CHANGING WEATHER CONDITIONS AND DO NOT CROSS FLOODED OR BARRICADED ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:17 AM EDT | Flash Flood Warning | PHI | Berks | 3 hr |
| Aug 11, 11:20 AM EDT | Flash Flood Warning | PHI | Bucks | 3 hr |
| Aug 11, 11:35 AM EDT | Flash Flood Warning | PHI | Lehigh | 3 hr |
| Aug 11, 2:45 PM EDT | Flash Flood Warning | PHI | Lehigh | 90 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.